Alert archive / Louisiana / Dense Fog Advisories in 2012

Dense Fog Advisory 21, NWS New Orleans, LA

October 25, 201212 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this dense fog advisory at Oct 25, 2012, 4:05 AM CDT for 12 parishes in Louisiana; 5 counties in Mississippi. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2012, 4:05 AM CDT (09:05 UTC)
Expired
Oct 25, 2012, 9:00 AM CDT
In force
5 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WWUS74 KLIX 250905
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
405 AM CDT THU OCT 25 2012

...DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM CDT......

.AREAS OF FOG WILL BE DENSE AT TIMES DURING THE MORNING COMMUTE
MAINLY FROM THE MISSISSIPPI COAST WESTWARD THROUGH THE ATCHAFALAYA
BASIN AND NORTHWARD INTO SOUTHERN MISSISSIPPI. 

LAZ034>037-039-040-046>050-056>059-065-071-072-MSZ068>071-077-
080>082-251400-
/O.NEW.KLIX.FG.Y.0021.121025T0905Z-121025T1400Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-UPPER TERREBONNE-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...HOUMA...BAYOU CANE...AMITE...
KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE...WOODVILLE...
GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...
PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
405 AM CDT THU OCT 25 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

24/RR

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this dense fog advisory went out at Oct 25, 3:45 AM CDT, 20 minutes earlier.

Area forecast discussion, Oct 25, 3:45 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 AM CDT THU OCT 25 2012

.SYNOPSIS...

HIGH PRESSURE CENTERED ALONG THE EAST COAST THIS MORNING...WITH
HURRICANE SANDY CROSSING THE EAST END OF CUBA. COLD FRONT EXTENDS
FROM LAKE SUPERIOR...TO NEAR KANSAS CITY...TO EL PASO. EARLY
MORNING ISSUE AGAIN IS FOG WITH A FEW AREAS REPORTING 1/4 TO 1/2
MILE VISIBILITIES. WILL BE ISSUING A DENSE FOG ADVISORY WITH THE
PACKAGE FOR ABOUT 70 PERCENT OF THE AREA. EARLY MORNING
TEMPERATURES GENERALLY IN THE 60S...WITH THE EXCEPTIONS BEING
PASCAGOULA WHERE COLD AIR DRAINAGE IS OCCURRING...AND STATIONS IN
CLOSE PROXIMITY TO MARINE INFLUENCES.

&&

.SHORT TERM...

WILL RUN FOG ADVISORY UNTIL 9 AM. WE HAVE ABOUT 36 MORE HOURS OF
UNSEASONABLY MILD WEATHER BEFORE COLD FRONT REACHES THE AREA.
STILL NOT SEEING MANY INDICATIONS OF RAIN WITH THE FRONT AND WILL
HOLD ONTO THE LOW POPS FOR LATE FRIDAY AFTERNOON AND FRIDAY
NIGHT...MAINLY OVER WESTERN SECTIONS. SATURDAY WILL SEE A
SIGNIFICANT AMOUNT OF CLOUD COVER...BUT NO RAIN...AND MUCH COOLER
TEMPERATURES. SKIES CLEAR BY SATURDAY NIGHT AND REMAIN THAT WAY
SUNDAY.

TEMPERATURES WILL REMAIN ABOUT 10 DEGREES ABOVE NORMAL TODAY...AND
IN MOST AREAS TOMORROW. SATURDAY AND SUNDAY WILL SEE READINGS 15
TO 20 DEGREES COOLER THAN TODAY...GENERALLY IN THE 60S. BY SUNDAY
MORNING...TEMPERATURES WILL BE THE COLDEST SO FAR THIS SEASON WITH
NORTHERN SECTIONS POSSIBLY DIPPING INTO THE UPPER 30S. 35

&&

.LONG TERM...

STILL VERY DIVERGENT MEDIUM RANGE SOLUTIONS WITH RESPECT TO
INTERACTIONS BETWEEN SANDY AND EAST COAST TROF. THIS HAS
IMPLICATIONS FOR THE EAST COAST OF THE COUNTRY...BUT NOT AS MUCH
HERE ALONG THE GULF COAST. BOTH ECMWF AND GFS SOLUTIONS SHOW DEEP
UPPER TROF OVER/NEAR THE EAST COAST EARLY NEXT WEEK. NORTHWEST
FLOW WILL CONTINUE TO PUMP COOL AND DRY AIR INTO OUR AREA MONDAY
AND TUESDAY BEFORE THE AIRMASS STARTS TO MODERATE TO NORMAL
LEVELS. WILL CONTINUE DRY FORECAST. 35

&&

.AVIATION...

SHALLOW DENSE FOG SETTLING INTO SOME TERMINAL LOCATIONS MAINLY AS
RADIATIONAL TYPE THAT SHOULD REMAIN SHALLOW AND BURN OFF BY 14Z.
THEREAFTER...VFR CONDITIONS ARE EXPECTED THROUGH AT LEAST 06Z BEFORE
FOG REFORMS FRIDAY MORNING.  24/RR

&&

.MARINE...

EASTERLY FLOW TO BE MAINTAINED ANOTHER DAY BEFORE BACKING TO
NORTHERLY FLOW ONSETS IN RESPONSE TO DEVELOPING GRADIENT BETWEEN
ADVANCING COLD FRONT AND DISTANT HURRICANE SANDY CURRENTLY OVER
EASTERN CUBA AND HEADING UP THE EASTERN SEABOARD OFFSHORE WATERS.
SMALL CRAFT ADVISORY CRITERIA LIKELY TO ONSET SATURDAY MORNING WITH
STRONG NORTH WINDS. POSITIVE ANOMALY TIDE LEVELS IN THE 0.5-1.0 FT
RANGE EXPECTED TO BECOME NEGATIVE ANOMALY 0.5-1.0 FT THIS WEEKEND.
24/RR

&&

.DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT...OIL SHEEN SUPPORT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  83  62  79  46 /   0  10  20  20
BTR  86  63  83  49 /   0  10  20  20
ASD  83  61  85  53 /   0  10  10  10
MSY  84  65  85  56 /   0  10  10  10
GPT  81  62  85  53 /   0  10  10  10
PQL  82  58  85  55 /   0  10   0  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
     TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST.
     HELENA...ST. JAMES...ST. JOHN THE BAPTIST...ST.
     TAMMANY...UPPER LAFOURCHE...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...DENSE FOG ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, Oct 24, 6:13 PM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
613 PM CDT WED OCT 24 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-251115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
613 PM CDT WED OCT 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SMALL CRAFT WILL NEED TO EXERCISE CAUTION OVER THE OUTER COASTAL
WATERS THIS EVENING...WHERE WINDS OF 15 TO 20 KNOTS ARE POSSIBLE.

PORTIONS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI NORTH AND
WEST OF LAKE PONTCHARTRAIN WILL EXPERIENCE PATCHY DENSE FOG
AFTER MIDNIGHT TONIGHT. VISIBILITIES WILL DROP TO ONE QUARTER
MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PORTIONS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI NORTH AND
WEST OF LAKE PONTCHARTRAIN WILL EXPERIENCE PATCHY DENSE FOG
EARLY THURSDAY. VISIBILITIES WILL DROP TO ONE QUARTER MILE AT
TIMES.

GUSTY NORTH WINDS BEHIND A COLD FRONT ARE LIKELY TO NECESSITATE
THE ISSUANCE OF SMALL CRAFT ADVISORIES OVER MUCH OF THE MARINE
AREA LATE FRIDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Dense Fog Advisories in Louisiana, 2012Dense Fog Advisories in Mississippi, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.